Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 214, NWS Lubbock, TX

June 14, 20124 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 14, 2012, 9:34 PM CDT for 4 counties in Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2012, 9:34 PM CDT (02:34 UTC)
Expired
Jun 14, 2012, 10:30 PM CDT
In force
56 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:46 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1687 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
2779 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WUUS54 KLUB 150234
SVRLUB
TXC219-303-305-445-150330-
/O.NEW.KLUB.SV.W.0214.120615T0234Z-120615T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
934 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOCKLEY COUNTY IN NORTHWEST TEXAS.
  SOUTHERN LUBBOCK COUNTY IN NORTHWEST TEXAS.
  LYNN COUNTY IN NORTHWEST TEXAS.
  TERRY COUNTY IN NORTHWEST TEXAS.

* UNTIL 1030 PM CDT

* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GRASSLAND TO 10 MILES EAST OF
  BROWNFIELD TO SUNDOWN...OR ALONG A LINE EXTENDING FROM 12 MILES
  WEST OF POST TO 10 MILES EAST OF BROWNFIELD TO 16 MILES 
  SOUTHWEST   OF LEVELLAND...AND MOVING SOUTH AT 45 MPH.  THIS STORM 
  HAS A HISTORY OF PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE NEW MOORE...
  ODONNELL...O'DONNELL...UNION AND TOKIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE 
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3296 10260 3353 10260 3357 10237 3354 10205
      3360 10172 3360 10156 3296 10156
TIME...MOT...LOC 0233Z 357DEG 38KT 3314 10158 3316 10210
          3339 10254

$$
4 follow-up statements
833 
WWUS54 KLUB 150242 RRA
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 PM CDT THU JUN 14 2012

TXC219-303-305-445-150330-
/O.CON.KLUB.SV.W.0214.000000T0000Z-120615T0330Z/
HOCKLEY TX-LUBBOCK TX-LYNN TX-TERRY TX-
942 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TERRY...
LYNN...SOUTHERN LUBBOCK AND SOUTHERN HOCKLEY COUNTIES UNTIL 1030 PM
CDT...

AT 940 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GRASSLAND
TO 8 MILES NORTHWEST OF NEW MOORE TO 10 MILES NORTH OF TOKIO...MOVING
SOUTH AT 45 MPH.  THIS STORM HAS A HISTORY OF ONE INCH HAIL IN 
SOUTHERN LUBBOCK COUNTY.  

LOCATIONS IMPACTED INCLUDE...
  GRASSLAND...NEW MOORE...UNION...TOKIO...ODONNELL...O'DONNELL AND
  WELLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE 
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3296 10260 3353 10260 3357 10237 3354 10205
      3360 10172 3360 10156 3296 10156
TIME...MOT...LOC 0241Z 357DEG 38KT 3316 10158 3310 10211
          3331 10253

$$
729 
WWUS54 KLUB 150253
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
953 PM CDT THU JUN 14 2012

TXC219-303-305-445-150330-
/O.CON.KLUB.SV.W.0214.000000T0000Z-120615T0330Z/
HOCKLEY TX-LUBBOCK TX-LYNN TX-TERRY TX-
953 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TERRY...
LYNN...SOUTHERN LUBBOCK AND SOUTHERN HOCKLEY COUNTIES UNTIL 1030 PM
CDT...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRASSLAND TO 8 MILES EAST OF
BROWNFIELD TO 8 MILES SOUTH OF SUNDOWN...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BROWNFIELD...GRASSLAND...UNION...NEW MOORE...TOKIO...ODONNELL...
  O'DONNELL AND WELLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3296 10260 3353 10260 3356 10225 3355 10218
      3348 10201 3357 10177 3360 10156 3296 10156
TIME...MOT...LOC 0253Z 015DEG 11KT 3317 10164 3313 10214
          3333 10254

$$
697 
WWUS54 KLUB 150300
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1000 PM CDT THU JUN 14 2012

TXC303-150310-
/O.CAN.KLUB.SV.W.0214.000000T0000Z-120615T0330Z/
LUBBOCK TX-
1000 PM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LUBBOCK COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3296 10260 3337 10259 3356 10225 3349 10210
      3337 10209 3339 10156 3296 10156
TIME...MOT...LOC 0300Z 006DEG 6KT 3322 10159 3317 10206
          3336 10250

$$

TXC219-305-445-150330-
/O.CON.KLUB.SV.W.0214.000000T0000Z-120615T0330Z/
HOCKLEY TX-LYNN TX-TERRY TX-
1000 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TERRY...LYNN
AND SOUTHEASTERN HOCKLEY COUNTIES UNTIL 1030 PM CDT...

AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GRASSLAND TO 11
MILES NORTH OF NEW MOORE TO 6 MILES SOUTH OF SUNDOWN...MOVING SOUTH
AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  TAHOKA...BROWNFIELD...GRASSLAND...NEW MOORE...UNION...TOKIO...
  ODONNELL...O'DONNELL AND WELLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3296 10260 3337 10259 3356 10225 3349 10210
      3337 10209 3339 10156 3296 10156
TIME...MOT...LOC 0300Z 006DEG 6KT 3322 10159 3317 10206
          3336 10250

$$
258 
WWUS54 KLUB 150317
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1017 PM CDT THU JUN 14 2012

TXC219-150326-
/O.CAN.KLUB.SV.W.0214.000000T0000Z-120615T0330Z/
HOCKLEY TX-
1017 PM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOCKLEY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3300 10206 3317 10254 3337 10259 3339 10255
      3339 10210 3337 10209 3339 10156 3304 10157
      3295 10180 3295 10185
TIME...MOT...LOC 0316Z 006DEG 6KT 3319 10159 3314 10206
          3333 10250

$$

TXC305-445-150330-
/O.CON.KLUB.SV.W.0214.000000T0000Z-120615T0330Z/
LYNN TX-TERRY TX-
1017 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TERRY AND LYNN
COUNTIES UNTIL 1030 PM CDT...

AT 1012 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GRASSLAND
TO 9 MILES NORTH OF NEW MOORE TO 8 MILES SOUTH OF SUNDOWN...MOVING
SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  TAHOKA...BROWNFIELD...GRASSLAND...NEW MOORE...ODONNELL AND
  O'DONNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3300 10206 3317 10254 3337 10259 3339 10255
      3339 10210 3337 10209 3339 10156 3304 10157
      3295 10180 3295 10185
TIME...MOT...LOC 0316Z 006DEG 6KT 3319 10159 3314 10206
          3333 10250

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:36 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 14, 6:36 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT THU JUN 14 2012

.AVIATION...
CONCERNS FOR THUNDERSTORMS AT BOTH TERMINALS THIS EVENING.
CONVECTIVE COMPLEX ABOUT 30 NM NW OF KLBB IS SENDING AN OUTFLOW
BOUNDARY THAT WILL RESULT IN A GUSTY WIND SHIFT AT THAT
TERMINAL JUST AFTER 00Z. KCDS TSRA THREAT WILL HOLD OFF FOR A FEW
HOURS IF THE COMPLEX CAN MANAGE TO STAY TOGETHER.
OTHERWISE...MAINLY VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTIVE
ACTIVITY.

&&

.PREV DISCUSSION... /ISSUED 320 PM CDT THU JUN 14 2012/

SHORT TERM...
RADAR AND VISIBLE SATELLITE ARE STARTING TO SHOW SIGNS OF CONVECTIVE
DEVELOPMENT ACROSS PORTIONS OF THE SOUTH PLAINS.  SURFACE ANALYSIS
SHOWS THAT THE STORMS ARE DEVELOPING ALONG THE SURFACE TROF/DRYLINE
AXIS IN A DEEPLY MIXED BOUNDARY LAYER.  OFFICE WEBCAM AND MODIFIED
FORECAST SOUNDINGS DO INDICATE THAT CLOUD BASES WILL BE FAIRLY HIGH
WITH AN INVERTED-V TYPE SOUNDING.  INITIALLY...THE STRONGER STORMS
SHOULD BE MAINLY WATCHED FOR DAMAGING WINDS DUE TO THE DRY SUB-CLOUD
ENVIRONMENT.  HOWEVER...MOISTURE VALUES INCREASE HEADING EAST ACROSS
THE SOUTH PLAINS INTO THE ROLLING PLAINS WHICH PRESENTS AN
INCREASINGLY FAVORABLE ENVIRONMENT FOR LARGER HAIL AS THE STORMS
PUSH EAST INTO THIS ENVIRONMENT.  CLOSER TO LUBBOCK...ONE CELL HAS
TRIED TO CONTINUALLY DEVELOP JUST NORTH OF THE CITY BUT IT APPEARS
TO NOT BE ROOTED IN THE BOUNDARY LAYER AND COULD BE LOCATED JUST
ABOVE THE CAP...INDICATING THAT THERE IS SOME LIFT OVER THE REGION
BUT THE CAP HAS NOT TOTALLY ERODED OVER THE CENTRAL SOUTH PLAINS
INTO THE ROLLING PLAINS.

EXPECT TO SEE CONVECTION REMAIN PRETTY SCATTERED EARLY ON AND BE
DRIVEN INITIALLY BY THE DRYLINE WITH NEW DEVELOPMENT AND EARLY STORM
MOTIONS DETERMINED BY OUTFLOW BOUNDARY INTERACTIONS AND
DEVELOPMENT.  ENOUGH SHEAR IS PRESENT TO PROVIDE FOR SOME
ORGANIZATION AS THE STORMS MOVE SLOWLY TOWARDS THE NORTHEAST.  FOR
TONIGHT...UPPED POPS ACROSS THE SOUTH PLAINS INTO THE LOW END OF
CHANCE AND THEN KEPT SLIGHT CHANCE ACROSS THE ROLLING PLAINS.  WILL
ALSO GO AHEAD AND MENTION DAMAGING WINDS AND LARGE HAIL IN THE
WEATHER GRIDS. WILL HAVE TO KEEP WATCH BUT DRY ENVIRONMENT YESTERDAY
MAY RESULT IN DUSTY OUTFLOW HEADING TOWARDS THE I-27
CORRIDOR/LUBBOCK LATER THIS EVENING.

POPS SHOULD TAPER OFF AFTER SUNSET AS CONVERGENCE ALONG THE DRYLINE
DECREASES AND THE BOUNDARY LAYER DECOUPLES.  UNDERCUT GUIDANCE MIN
TEMPS QUITE A BIT AS THEY HAVE BEEN RUNNING 5-9 DEGREES TOO WARM
ACROSS MOST OF THE AREA.  DAY SHOULD START OFF DRY WITH A FEW
REMNANT HIGH CLOUDS OVER THE REGION.  TOMORROW AFTERNOON  MAY BE A
REPEAT OF TODAY WITH THE DRYLINE PUSHING CLOSE TO THE STATE LINE AND
THEN DEEP MIXING HELPING TO ERODE THE CAP RESULTING IN HIGH BASED
THUNDERSTORMS ACROSS THE WESTERN ZONES...EVENTUALLY PUSHING EAST
INTO THE CENTRAL SOUTH PLAINS LATE IN THE AFTERNOON THROUGH EARLY
EVENING HOURS.

JORDAN

LONG TERM...
AN UL DISTURBANCE ACROSS SOUTHERN CALIFORNIA THIS AFTERNOON...IS
PROGGED TO RETROGRADE SSW ACROSS THE EASTERN PACIFIC TOMORROW NIGHT
THUS INDUCING SW FLOW ALOFT. SFC TROUGH ACROSS EASTERN NEW MEXICO
WILL PROMOTE A DRYLINE TO NEAR THE TEXAS NEW MEXICO BORDER DURING
THE SAID PERIOD...WHILE CONCURRENTLY AN EMBEDDED DISTURBANCE IN
THE FLOW ALOFT MAY BE THE SYNOPTIC SPARK TO INITIATE STORMS ALONG
AND EAST OF THE DRYLINE. ALTHOUGH MODEL SOUNDINGS HINT AT A BIT OF
CIN BEING PRESENT...IT APPEARS TO BE OVERCOME BY ADEQUATE
CONVERGENCE ALONG THE DRYLINE COMBINED WITH LARGE SCALE ASCENT AS
SHOWN VIA THE NAM...GFS AND ECMWF SOLUTIONS...WITH PRECIP MAINLY
ON THE CAPROCK. IF STORMS DO INDEED DEVELOP...SOUNDING PROFILES
EXHIBITING AN INVERTED-V SOUNDING PROFILE...A VEERING WIND PROFILE
AND SFC-BASED CAPE OF 1.5-2.0 KG/KG...SUGGESTS THE POTENTIAL FOR
STORMS TO BECOME ORGANIZED WITH HAIL AND BRIEF GUSTY WINDS THE
PRIMARY THREATS.

SATURDAY A FRONT WILL MOVE SOUTH FROM THE PROGRESSIVE FLOW ACROSS
THE NORTHERN U.S. TIER...TO NEAR/ACROSS THE PANHANDLES BEFORE
RETREATING NORTH. THE NAM IS MOST AGGRESSIVE /AND FARTHEST SOUTH
WITH THE FRONT/ AS IT DEVELOPS A COMPLEX ALONG THIS BOUNDARY AND IT
BRUSHES THE FAR SERN TEXAS PANHANDLE LATE SATURDAY NIGHT. THIS
EVOLUTION IS AN OUTLIER AS COMPARED TO OTHER SOLUTIONS THUS CURRENT
THINKING IS THAT INCREASING CLOUDINESS ACROSS THE NORTHERN ZONES
APPEARS MORE LIKELY ATTM. FORECAST MODELS HAVE BEEN TRENDING TOWARDS
AN UA RIDGE BUILDING ACROSS THE SOUTHERN PLAINS THIS WEEKEND...WHICH
WILL INDUCE ABOVE NORM TEMPS /LOWER TO MID 90S/. WITH THE DRYLINE
LINGERING NEAR THE TEXAS/NEW MEXICO BORDER ON SATURDAY AND UPSLOPE
SFC WINDS PERSISTING EAST OF THE DRYLINE WHICH WILL PROMOTE
DEWPOINTS IN THE 50S AND 60S...THE NAM...ECMWF AND TO A LESSER
EXTENT THE GFS DEVELOP PRECIP ALONG THE DRYLINE SATURDAY
AFTERNOON/EVENING ACROSS THE WESTERN AND CENTRAL ZONES. ONE
MITIGATING FACTOR COMES TO PLAY AND THAT IS WEAK MEAN FLOW WHICH MAY
PROVE DIFFICULT FOR STORMS TO MAKE IT TO THE CWA. HOWEVER...SLIGHT
CHANCE POPS ACROSS THE AFOREMENTIONED AREAS IS VALID WITH SEVERE
INDICES SIMILAR TO TOMORROW NIGHT INDICATING HAIL AND WIND THE
PRIMARY THREATS /SFC-BASED CAPE IS PROJECTED TO BE GREATER WITH
VALUES OF AOA 3.0 KJ/KG/. SUNDAY...THE UA RIDGE RETROGRADES SW TO
NEAR THE BAJA OF CALIFORNIA AND AS SUCH...THE DRYLINE SHIFTS TO
CENTRAL/WESTERN NEW MEXICO. ONE WOULD THINK THAT BEST PRECIP CHANCES
WILL RESIDE ACROSS NEW MEXICO...HOWEVER NW FLOW ALOFT TAKES SHAPE
AND MEAN FLOW IS A BIT STRONGER. AS A RESULT...FORECAST SOLUTIONS
DISPLAY PRECIP MAKING IT TO THE WESTERN AND CENTRAL ZONES SUNDAY
AFTERNOON/EVENING. HAVE OPTED TO ADD SLIGHT CHANCE POPS FOR THIS
POSSIBILITY.

MODEL RUNS ARE HAVING DIFFICULTY RESOLVING WHAT THE SYNOPTIC PATTERN
WILL BE FOR NEXT WEEK...AS THE CURRENT MODEL RUNS DIFFER FROM
PREVIOUS RUNS. IT IS SHOWN THAT UA RIDGING WILL TAKE SHAPE ACROSS
THE SOUTHWESTERN AND EASTERN CONUS...WITH A NOTABLE UA DISTURBANCE
MOVING NORTHWEST FROM THE GULF OF MEXICO AND TOWARDS THE SOUTHERN
PLAINS TUESDAY/WEDNESDAY. THERE ARE HINTS OF CONVECTION BREAKING OUT
JUST ESE OF THE CWA THANKS TO THE AFOREMENTIONED DISTURBANCE...WITH
PERHAPS ONLY INCREASING CLOUDINESS OCCURRING OFF THE CAPROCK. WILL
THEREFORE MAINTAIN SILENT POPS BEYOND SUNDAY NIGHT FOR NOW...AS THE
DESIRE TO ANALYZE FUTURE MODELS FOR CONSISTENCY IS WARRANTED. THE
PROGRESSIVE FLOW ACROSS THE NORTH MAY ONCE AGAIN MOVE A SLIGHTLY
STRONGER COLD FRONT TO ACROSS THE PANHANDLES THURSDAY/FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        59  95  63  90  62 /  40  30  20  20  20
TULIA         62  94  66  91  64 /  30  20  20  20  20
PLAINVIEW     63  94  69  91  65 /  30  20  20  20  20
LEVELLAND     64  97  67  92  65 /  40  20  20  20  20
LUBBOCK       66  96  69  93  66 /  30  20  20  20  20
DENVER CITY   64  98  66  92  65 /  40  30  30  20  20
BROWNFIELD    64  98  67  92  65 /  30  20  20  20  20
CHILDRESS     69  95  71  95  69 /  20  10  10  10  20
SPUR          69  96  70  93  68 /  20  20  20  20  20
ASPERMONT     69  97  73  95  70 /  20  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Jun 14, 11:06 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1106 AM CDT THU JUN 14 2012

TXZ021>044-151615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1106 AM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ALONG AND EAST OF THE DRYLINE WHICH IS EXPECTED TO
PROGRESS INTO THE WESTERN SOUTH PLAINS AND SOUTHWESTERN PANHANDLE
BY LATE AFTERNOON. THERE IS CONCERN THAT WARM AIR ALOFT WILL
INHIBIT THUNDERSTORM DEVELOPMENT TODAY...BUT IF THUNDERSTORMS DO
FORM THERE IS A GOOD CHANCE SOME SOME STORMS COULD BECOME SEVERE
OWING TO MODERATE AMOUNTS OF INSTABILITY. THE MAIN THREATS WILL
COME FROM DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLFBALLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A RISK OF STRONG OR SEVERE THUNDERSTORMS OVER MUCH OF
THE OUTLOOK AREA EACH AFTERNOON AND EVENING FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 14, 7:52 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
752 PM CDT THU JUN 14 2012

TXZ030-031-033>037-039>042-150115-
COCHRAN-CROSBY-DICKENS-FLOYD-GARZA-HOCKLEY-LUBBOCK-LYNN-MOTLEY-TERRY-
YOAKUM-
752 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM...TERRY...LYNN...GARZA...
COCHRAN...HOCKLEY...LUBBOCK...CROSBY...DICKENS...FLOYD  AND MOTLEY
COUNTIES...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OUTFLOW BOUNDARY WHICH HAS GENERATED AN INTENSE
HABOOB...OR DUST STORM...ALONG A LINE EXTENDING FROM 17 MILES
NORTHWEST OF MATADOR TO CROSBYTON TO 8 MILES NORTHWEST OF SLATON TO
18 MILES NORTH OF BROWNFIELD TO 31 MILES NORTH OF PLAINS...MOVING
SOUTHEAST AT 30 MPH.  RAPID VISIBILITY REDUCTIONS TO NEAR ONE HALF
MILE WILL BE POSSIBLE WITH THIS ACTIVITY.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS HABOOB.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3363 10305 3349 10241 3359 10179 3374 10132
      3430 10110 3428 10057 3346 10092 3324 10127
      3316 10204 3316 10305
TIME...MOT...LOC 0050Z 309DEG 26KT 3414 10107 3368 10123
          3353 10171 3343 10233 3360 10302
Local storm report, Jun 14, 8:01 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
801 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     2 NNE FLOYDADA          34.01N 101.32W
06/14/2012  M59 MPH          FLOYD              TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB1200322

JWJ
Local storm report, Jun 14, 8:17 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     2 WSW TURKEY            34.38N 100.93W
06/14/2012  M59 MPH          HALL               TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB1200323

JWJ
Local storm report, Jun 14, 8:44 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
844 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     REESE CENTER            33.59N 102.03W
06/14/2012  M62 MPH          LUBBOCK            TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB1200324

JWJ
Local storm report, Jun 14, 8:50 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
850 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     3 N ROARING SPRINGS     33.94N 100.86W
06/14/2012  M60 MPH          MOTLEY             TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB1200325

JWJ
Local storm report, Jun 14, 9:20 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
920 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             6 SSW LUBBOCK           33.50N 101.91W
06/14/2012  E1.75 INCH       LUBBOCK            TX   BROADCAST MEDIA

            GOLF BALL HAIL REPORTED

&&

EVENT NUMBER LUB1200326

JWJ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:00 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock45 min
Jun 14, 7:17 PM CDTSpecial Weather StatementLUBFloyd, Lubbock28 min
Jun 14, 7:45 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock60 min
Jun 14, 7:52 PM CDTSpecial Weather StatementLUBCrosby, Motley, Terry, Yoakum23 min
Jun 14, 7:57 PM CDTBlowing Dust AdvisoryLUBCochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more63 min
Jun 14, 8:04 PM CDTSevere Thunderstorm WarningLUBHall41 min
Jun 14, 8:18 PM CDTSevere Thunderstorm WarningLUBBriscoe, Cottle, Crosby, Dickens, Floyd, Hall and 2 more57 min
Jun 14, 8:38 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock67 min
Jun 14, 8:45 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall60 min
Jun 14, 9:10 PM CDTAreal Flood AdvisoryLUBCrosby, Hockley, Lubbock, Lynn110 min
Jun 14, 9:10 PM CDTSevere Thunderstorm WarningLUBCottle, Motley65 min
Jun 14, 9:32 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Garza, Kent, King, Stonewall58 min
Jun 14, 10:26 PM CDTAreal Flood AdvisoryLUBCottle, Dickens, Garza, Kent, King, Lynn and 2 more3 hr
Jun 14, 10:30 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn, Terry60 min
Jun 14, 10:42 PM CDTSpecial Weather StatementLUBKent, King33 min
Jun 15, 12:15 AM CDTSpecial Weather StatementLUBKent, Stonewall45 min
Jun 15, 12:47 AM CDTSpecial Weather StatementLUBKing, Stonewall28 min
Jun 15, 1:16 AM CDTSpecial Weather StatementLUBChildress, Cottle, Dickens, Hall, King, Motley and 1 more29 min
Jun 15, 2:01 AM CDTSpecial Weather StatementLUBChildress, Cottle, Hall, Motley59 min
Jun 15, 2:15 AM CDTHigh Wind WarningLUBChildress70 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.